MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA ADULT 8.0 MM UNCUFFED; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA ADULT 8.0 MM UNCUFFED; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60A180
Medical Device Problem Codes Defective Component (2292); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned to date.Device evaluation: a picture was submitted for investigation.Review of the provided picture showed a tear inside the eyelet.This type of defect is usually the result of the use of a trach holder that contains velcro.Without the benefit of sample, the claim of a manufacturing defect could not be confirmed.Visual and functional testing could not be performed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that ¿the patient's nurse wanted to change his cannula with the one sent recently.She realized that the new one was defective.The attachments of the cannula are torn apart.The nurse put the cannula aside and warned us.A shipment of a new canula was organized with the store¿.The event occurred at the patient¿s home.There was patient involvement, without consequences but which caused or could have compromised the patient¿s safety.

Brand Name
BIVONA ADULT 8.0 MM UNCUFFED
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
9124 polk ln, suite 101
olive branch MS 38654
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18972394
Report Number3008818980-2024-00009
Device Sequence Number14961273
Product Code JOH
UDI-Device Identifier15021312005578
UDI-Public(01)15021312005578(17)271220(10)4354807
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60A180
Device Lot Number4354807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale